... numerous stool exams all normal, no hx of irritable bowel, or anything remotely like that. Would like to stop it (and replace with something else) to see if that's the cause but cardio says no). Other meds: levoxyl, Cymbalta for yrs, no px w/ either.
Diarrhea 2 months. Been on carvedilol since July, had nausea at first, now diarrhea. Blood work and?
- 5 Oct 2011 by harlanesque
- 5 Oct 2011
- irritable bowel syndrome, diarrhea, nausea/vomiting, carvedilol, blood disorders
Added 5 Oct 2011:
very healthy 79 yrs old woman, lean, athletic, eat organic, no crap, no dairy, wheat, glutin or junk food, no hx (history) of any IBD, so why the diarrhea only since I've been taking the carvedilol? Coincidence? It may not be that, so having a thorough GI workup in two weeks, or sooner if I can get in. THANKYOU BOTH FOR ANSWERING.
Hi, this doesn't sound good. What does "HX" mean? I'm thinking that they ruled IBS out? You keep talking about bloodwork. So do you have IBS or not? Did you list your problem here in case we might have ideas? How did this start? The only way you can tell if you IBS-and that's only for a spastic gut-is pencil thin stool. Oh that hurts. They're other forms of IBS that lab work won't do anything about. Did you start taking the med- then have diarrhea or what? #1-get a second opinion #2-Have you had a colonoscopy so they can check you out for diverticulus-little pockets in your gut-that holds bits of food and gives you problems like this, or a bacteria that gives diarrhea like IBS, but doesn't show up in blood work or Chron's disease #3 get a second opinion from another cardiologist-or go to GI-sometimes they're sharper than other specialists #4 ASK YOUR CARDIOLOGIST WHY HE WANTS TO KILL YOU
#5- HAS YOUR DOCTOR GIVEN YOU ANYTHING FOR YOUR STOMACH? iF SO WHAT?
The only thing that controls my IBS-hyper active-spastic is LIBRAX. It's not on the medicare formulary, so it's not listed on drug plans. I pay for it myself, I have paid around $200 a month for it. yesterday I picked up 90 for $35 at Costco. The FDA was trying to get rid of it, but most people in the military use it. pilots' stomach get all knotted up from stress and not being able to poop when needed. Seals also use it. I would probably be dead, if I hadn't had AF flight surgeons taking care of me. I drive, am digging out a terrace, lay bricks, paint walls and fences, shoot, and walk with hounds. I'm allergic to bandaids-the glue on bandaids, bacitric, tylenol, aspirin, but I haven't had any problems with Librax-it's also generic now. Loperamide is prescribed by the VA-have you tried that? Have you modified your diet?
I'll add you as a friend so you can talk to me further if you want- so good luck- and try to provide us with more info about this. I still think that a second opinion would be a good idea. good luck and let us know what happens
- Carvedilol Information for Consumers
- Carvedilol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Carvedilol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Apr 2011 • 1 answer
Posted 13 Apr 2012 • 4 answers
Posted 5 Nov 2013 • 3 answers
Posted 6 Jan 2014 • 8 answers
Posted 3 Jan 2017 • 1 answer